caret icon Back to all discussions

What is everyone's take on Tysabri?

I have been on Tysabri for almost 2 years now. I have tested negative every 6 months for the PML virus. I have had no side affects that I'm aware of. It is such a intense drug to have my body take on but at the same time I am aware the fact that I have MS and I have to choose what's best for the disease just not sure it's the best cenereo for my body!

  1. Hi Overcomer, I was on Tysabri for about 9 months and it was great in the beginning! I wasn't having any flare-ups, no side effects, and I was able to finally live my life much more than I was able to on some of the other medications. However, I am 18 years old and the medicine may have been a little too strong for me because I started having some bad reactions to it about 3 months ago. My JCV was negative, which is very important for your doctor to test as you probably know.

    I had my infusion of Tysabri last Thursday and had a really bad allergic reaction to it, so I have to stop receiving it and am taking benadryl and gabapentin for any other allergic reactions that may occur while the medicine courses through my body. If Tysabri is working for you, I say continue with it! It was working so well for me in the beginning and I had felt the best I have ever had in a very long time. The infusions can be exhausting and annoying, but if the medicine is working for you, you should really stick with it! Many times in the infusion room, I would meet people who had been on Tysabri for years with no problems and they have achieved so much and are living life relapse free!

    I hope my story helped you out in some way! Good luck with your decision!!

    1. Pretty much the same thing happened to me, and I am much much older. The neurologist ordered a blood test that confirmed I had developed an antibody to it. So no more Tysabri for me. I loved it in the beginning though!

  2. This is my first post on this site. I realize I'm at a point where I need to reach out. I recently had my second infusion of Tysabri.
    Now, my first infusion was a little different from my second. I was initially exhausted for a couple days afterwards but then began to feel better in general. The last week before the second infusion I felt like my body was screaming for the next one.
    My second infusion was a little different. Felt a little tired, and not long later I began to run a low grade fever, felt run down in general, and completely exhausted. The second week has been better but it's no comparison to how I felt after the first infusion. I've noticed I'm more tired, have developed some muscle spasms and and I'm irritable and my mood has tanked a little. On the other hand, I am a little more physically active but I'm wondering why this go around has been different from the last. I don't know what to think. I've wondered about developing anti-bodies or if I'm experiencing some of the side effects or if I'm relapsing. Anyone have a similar experience?

    1. I love it! I spend an hour a month sitting and reading a book. Yes, I'm tired afterwards, but nothing extreme. I'm in my 4th year and hope to continue for as long as I can

      1. Hi LBEsquerra! I am sorry your second infusion was a different experience from your first. If you haven't done so already, I would definitely discuss what you are experiencing with your physician. Here is some information on the potential side effects of Tysabri -- https://multiplesclerosis.net/treatment/tysabri/side-effects-safety-profile-review/. Whether you are experiencing side effects of Tysabri or something else, discussing this with your physician is probably your best bet. I hope you start feeling more like yourself again very soon. Thanks for reaching out! Best, Erin, MultipleSclerosis.net Team Member.

        or create an account to reply.